Have any of you had success with the skin? When not on Chemo & dexamethasone I break out both topically helps. I’m now one no salt diet & very low potassium . I get Chemoevery week. Extremely weak,still trying to work as an Aquatic therapist. Some days very tough. I’m lucky to have a fantastic team. However any ideas or help is welcome. I was diagnosed in jan2013, started chemo in Feb. Stanford said the light chains are balancing. Best news I have had since starting this journey. Thank you for being here. Kay Club ■■■■■■■■■
I am glad to hear about the light chains, Kay!
thanks so much for sharing. helps everyone.
As I am reading this, I am on my way home from Mayo Clinic where I had my second visit for Amy. I was diag. in November and began Velcade and Dex the end of Dec. I went to Mayo Clinic the end of Feb for a second opinion and they immediately changed my chemo by adding Cyclo. they also changed my dex to pred. because I had so much edema from dex. I hav e it for 3 weeks and then one week off. I have no side effects and my tests this week show a really good lowering of amy. That is after 3 cycles of the new chemo mix. I had two cycles of the first chemo and it was not getting any better. This new mix is supposed to work faster and more effectively. I am greatful to Mayo Clinic for their expert and on the edge clinical advice. The Amy/Cardio doctor told me yesterday to be very careful about lowering salt too much because it can cause other problems and throw off my chemical balance. . If the kidneys think there is too LITTLE salt in your body, it will start holding it. I was trying for 500 mg per day and he said it is definately too little. He was also worried about my potass. getting too low. He said it can mean instant death, especially for an amy patient, if it gets too low because it causes irregular heartbeat...a worry for Amy patients. My amy was discovered because of high protein in my urine, which I had had for about a year. It has affected my kidneys but otherwise, I am not too badly affected. Good luck to you. I will pray that your side effects decrease and you are soon well. It is slow going. I know it will take years for the amy to be gone and maybe it will never be completely gone. I think having the best treatment, a positive attitude, and lots of prayers is the answer.
Thank you again. I’m now under the care of Stanford Amy team as my heart is involved. I got this week off so they could do a big blood panel to see of the chemo is doing its job. Hope your hanging I their would love to hear from you.kay